Translator Disclaimer
February, 1995 Efficiency of Empirical Estimators for Markov Chains
P. E. Greenwood, W. Wefelmeyer
Ann. Statist. 23(1): 132-143 (February, 1995). DOI: 10.1214/aos/1176324459

Abstract

Suppose we observe a uniformly ergodic Markov chain with unknown transition distribution. The empirical estimator for a linear functional of the (invariant) joint distribution of two successive observations is defined using the pairs of successive observations. Its efficiency is proved using a martingale approximation. As a corollary we show efficiency of the empirical joint distribution function in the sense of a functional convolution theorem.

Citation

Download Citation

P. E. Greenwood. W. Wefelmeyer. "Efficiency of Empirical Estimators for Markov Chains." Ann. Statist. 23 (1) 132 - 143, February, 1995. https://doi.org/10.1214/aos/1176324459

Information

Published: February, 1995
First available in Project Euclid: 11 April 2007

zbMATH: 0822.62067
MathSciNet: MR1331660
Digital Object Identifier: 10.1214/aos/1176324459

Subjects:
Primary: 62G20
Secondary: 62M05

Rights: Copyright © 1995 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.23 • No. 1 • February, 1995
Back to Top